staple
With cedram.org

Search the site

Table of contents for this issue | Previous article
Wadim Zudilin
A new lower bound for ${\Vert (3/2)^k\Vert }$
Journal de théorie des nombres de Bordeaux, 19 no. 1 (2007), p. 311-323, doi: 10.5802/jtnb.588
Article PDF | Reviews MR 2332068 | Zbl 1127.11049

Résumé - Abstract

We prove that, for all integers $k$ exceeding some effectively computable number $K$, the distance from $(3/2)^k$ to the nearest integer is greater than $0{.}5803^k$.

Bibliography

[1] A. Baker, J. Coates, Fractional parts of powers of rationals. Math. Proc. Cambridge Philos. Soc. 77 (1975), 269–279.  MR 360480 |  Zbl 0298.10018
[2] M. A. Bennett, Fractional parts of powers of rational numbers. Math. Proc. Cambridge Philos. Soc. 114 (1993), 191–201.  MR 1230126 |  Zbl 0791.11030
[3] M. A. Bennett, An ideal Waring problem with restricted summands. Acta Arith. 66 (1994), 125–132. Article |  MR 1276984 |  Zbl 0793.11026
[4] F. Beukers, Fractional parts of powers of rationals. Math. Proc. Cambridge Philos. Soc. 90 (1981), 13–20.  MR 611281 |  Zbl 0466.10030
[5] G. V. Chudnovsky, Padé approximations to the generalized hypergeometric functions. I. J. Math. Pures Appl. (9) 58 (1979), 445–476.  MR 566655 |  Zbl 0434.10023
[6] F. Delmer, J.-M. Deshouillers, The computation of $g(k)$ in Waring’s problem. Math. Comp. 54 (1990), 885–893.  Zbl 0701.11043
[7] A. K. Dubickas, A lower bound for the quantity $\Vert (3/2)^k\Vert $. Russian Math. Surveys 45 (1990), 163–164.  MR 1075396 |  Zbl 0712.11037
[8] L. Habsieger, Explicit lower bounds for $\Vert (3/2)^k\Vert $. Acta Arith. 106 (2003), 299–309.  MR 1957111 |  Zbl 01927454
[9] J. Kubina, M. Wunderlich, Extending Waring’s conjecture up to $471600000$. Math. Comp. 55 (1990), 815–820.  Zbl 0725.11051
[10] K. Mahler, On the fractional parts of powers of real numbers. Mathematika 4 (1957), 122–124.  MR 93509 |  Zbl 0208.31002
[11] L. J. Slater, Generalized hypergeometric functions. Cambridge University Press, 1966.  MR 201688 |  Zbl 0135.28101
[12] R. C. Vaughan, The Hardy–Littlewood method. Cambridge Tracts in Mathematics 125, Cambridge University Press, 1997.  MR 1435742 |  Zbl 0868.11046
[13] W. Zudilin, Ramanujan-type formulae and irrationality measures of certain multiples of $\pi $. Mat. Sb. 196:7 (2005), 51–66.  MR 2188369 |  Zbl 02238203